Alert archive / New York / Wind Advisories in 2010

Wind Advisory 2, NWS New York, NY

January 25, 20109 counties in New York; 4 counties in Connecticut; Hudson County, Passaic County, New Jersey

NWS New York, NY issued this wind advisory at Jan 25, 2010, 4:12 AM EST for 9 counties in New York; 4 counties in Connecticut; Hudson County, Passaic County, New Jersey. It took effect at Jan 25, 2010, 9:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2010, 4:12 AM EST (09:12 UTC)
In effect from
Jan 25, 2010, 9:00 AM EST
Expired
Jan 25, 2010, 4:25 PM EST
In force
7 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2010-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2010-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 329 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
329 m²/s²
0-3 km storm-relative helicity
380 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

061 
WWUS71 KOKX 250912
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
412 AM EST MON JAN 25 2010

...STRONG WINDS EXPECTED TODAY...

.A TIGHT PRESSURE GRADIENT HAS SET UP AHEAD OF AN APPROACHING COLD
FRONT. GUSTY SOUTHERLY WINDS WILL INCREASE THIS MORNING...AND WITH 
HEAVIER RAINFALL MIXING DOWN STRONG WINDS FROM ALOFT FROM MID
MORNING INTO THIS AFTERNOON...GUSTS OF UP TO 50 MPH ARE EXPECTED.
WIND GUSTS ARE EXPECTED TO DIMINISH IN INTENSITY AND FREQUENCY BY
THIS EVENING.

CTZ008-011-012-NYZ077>081-251715-
/O.UPG.KOKX.HW.A.0001.100125T1000Z-100125T2200Z/
/O.NEW.KOKX.WI.Y.0002.100125T1400Z-100125T2300Z/
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
412 AM EST MON JAN 25 2010

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH WILL
DEVELOP TODAY AS A POTENT FRONTAL SYSTEM IMPACTS THE REGION.

WINDS WILL QUICKLY DECREASE FROM WEST TO EAST AFTER THE PASSAGE
OF A COLD FRONT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

CTZ009-010-NJZ005-006-011-NYZ071>076-251715-
/O.NEW.KOKX.WI.Y.0002.100125T1400Z-100125T2300Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-ESSEX-HUDSON-UNION-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-
412 AM EST MON JAN 25 2010

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST
THIS EVENING. 

SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH WILL
DEVELOP TODAY AS A POTENT FRONTAL SYSTEM IMPACTS THE REGION.

WINDS WILL QUICKLY DECREASE FROM WEST TO EAST AFTER THE PASSAGE
OF A COLD FRONT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
991 
WWUS71 KOKX 251442
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
942 AM EST MON JAN 25 2010

...STRONG WINDS EXPECTED ACROSS THE TRI-STATE TODAY...

.A TIGHT PRESSURE GRADIENT HAS SET UP AHEAD OF AN APPROACHING
COLD FRONT. GUSTY SOUTHERLY WINDS WILL INCREASE THIS MORNING...
AND WITH HEAVIER RAINFALL MIXING DOWN STRONG WINDS FROM ALOFT
FROM MID MORNING INTO THIS AFTERNOON. WIND GUSTS ARE EXPECTED TO
DIMINISH IN INTENSITY AND FREQUENCY BY THIS EVENING.

CTZ008-010>012-NYZ072>081-252245-
/O.UPG.KOKX.WI.Y.0002.000000T0000Z-100125T2300Z/
/O.NEW.KOKX.HW.W.0001.100125T1442Z-100125T2300Z/
NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
942 AM EST MON JAN 25 2010

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 60 MPH WILL
DEVELOP TODAY ACROSS SOUTHEASTERN CONNECTICUT...LONG ISLAND AND
NEW YORK CITY...AS WELL AS SOUTHERN NEW HAVEN COUNTY...AS A POTENT
FRONTAL SYSTEM IMPACTS THE REGION.

WINDS WILL QUICKLY DECREASE FROM WEST TO EAST AFTER THE PASSAGE
OF A COLD FRONT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CTZ007-252245-
/O.NEW.KOKX.HW.W.0001.100125T1442Z-100125T2300Z/
NORTHERN MIDDLESEX-
942 AM EST MON JAN 25 2010

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 60 MPH WILL
DEVELOP TODAY ACROSS SOUTHEASTERN CONNECTICUT...AS A POTENT
FRONTAL SYSTEM IMPACTS THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CTZ005-006-NJZ002>004-NYZ067>070-252245-
/O.EXA.KOKX.WI.Y.0002.000000T0000Z-100125T2300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
942 AM EST MON JAN 25 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH WILL
DEVELOP TODAY ACROSS NORTHEAST NEW JERSEY...THE LOWER HUDSON
VALLEY...AND MOST OF SOUTHWESTERN CONNECTICUT...AS A POTENT
FRONTAL SYSTEM IMPACTS THE REGION.

WINDS WILL QUICKLY DECREASE FROM WEST TO EAST AFTER THE PASSAGE
OF A COLD FRONT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

CTZ009-NJZ005-006-011-NYZ071-252245-
/O.CON.KOKX.WI.Y.0002.000000T0000Z-100125T2300Z/
SOUTHERN FAIRFIELD-ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER-
942 AM EST MON JAN 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH WILL
DEVELOP TODAY ACROSS NORTHEAST NEW JERSEY...THE LOWER HUDSON
VALLEY...AND MOST OF SOUTHWESTERN CONNECTICUT...AS A POTENT
FRONTAL SYSTEM IMPACTS THE REGION.

WINDS WILL QUICKLY DECREASE FROM WEST TO EAST AFTER THE PASSAGE
OF A COLD FRONT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MALOIT
783 
WWUS71 KOKX 251635
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1135 AM EST MON JAN 25 2010

...STRONG WINDS EXPECTED ACROSS THE TRI-STATE THIS AFTERNOON...

.A TIGHT PRESSURE GRADIENT HAS SET UP AHEAD OF AN APPROACHING
COLD FRONT. HEAVY RAINFALL WILL MIX DOWN STRONG WINDS FROM ALOFT
THIS AFTERNOON. WIND GUSTS ARE EXPECTED TO DIMINISH IN INTENSITY
AND FREQUENCY BY THIS EVENING.

CTZ009-NJZ003-006-NYZ071-252300-
/O.UPG.KOKX.WI.Y.0002.000000T0000Z-100125T2300Z/
/O.EXA.KOKX.HW.W.0001.000000T0000Z-100125T2300Z/
SOUTHERN FAIRFIELD-BERGEN-HUDSON-SOUTHERN WESTCHESTER-
1135 AM EST MON JAN 25 2010

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 60 TO 70 MPH ARE
EXPECTED THIS AFTERNOON ACROSS PORTIONS OF NORTHEAST NEW
JERSEY...COASTAL PORTIONS OF THE LOWER HUDSON VALLEY...AND COASTAL
SOUTHWESTERN CONNECTICUT...AS A POTENT FRONTAL SYSTEM IMPACTS THE
REGION.

WINDS WILL QUICKLY DECREASE FROM WEST TO EAST AFTER THE PASSAGE
OF A COLD FRONT THIS AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CTZ007-008-010>012-NYZ072>081-252300-
/O.CON.KOKX.HW.W.0001.000000T0000Z-100125T2300Z/
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1135 AM EST MON JAN 25 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS OF 60 TO 70 MPH ARE
EXPECTED THIS AFTERNOON ACROSS SOUTHEASTERN CONNECTICUT...LONG
ISLAND AND NEW YORK CITY...AS WELL AS COASTAL SOUTHWESTERN
CONNECTICUT...AS A POTENT FRONTAL SYSTEM IMPACTS THE REGION.

WINDS WILL QUICKLY DECREASE FROM WEST TO EAST AFTER THE PASSAGE
OF A COLD FRONT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CTZ005-006-NJZ002-004-005-011-NYZ067>070-252300-
/O.CON.KOKX.WI.Y.0002.000000T0000Z-100125T2300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-
EASTERN PASSAIC-ESSEX-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
1135 AM EST MON JAN 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OF 50 TO 55 MPH ARE
EXPECTED THIS AFTERNOON ACROSS NORTHEAST NEW JERSEY...THE LOWER
HUDSON VALLEY...AND INTERIOR SOUTHWESTERN CONNECTICUT...AS A
POTENT FRONTAL SYSTEM IMPACTS THE REGION.

WINDS WILL QUICKLY DECREASE FROM WEST TO EAST AFTER THE PASSAGE
OF A COLD FRONT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MALOIT
101 
WWUS71 KOKX 252125
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
425 PM EST MON JAN 25 2010

...WINDS WILL CONTINUE TO DIMINISH INTO THIS EVENING...


CTZ007>012-NJZ003-006-NYZ071>081-252230-
/O.CAN.KOKX.HW.W.0001.000000T0000Z-100125T2300Z/
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-BERGEN-
HUDSON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
425 PM EST MON JAN 25 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE HIGH WIND
WARNING. 

THE STRONGEST WINDS HAVE ENDED ACROSS THE REGION...AND A BATCH
OF SHOWERS MOVING ACROSS THE TRI-STATE IS NOT EXPECTED TO PRODUCE
ANY WIDESPREAD WINDS EVEN REACHING WIND ADVISORY
CRITERIA...THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED.

$$

CTZ005-006-NJZ002-004-005-011-NYZ067>070-252230-
/O.CAN.KOKX.WI.Y.0002.000000T0000Z-100125T2300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-
EASTERN PASSAIC-ESSEX-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
425 PM EST MON JAN 25 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND
ADVISORY. 

THE STRONGEST WINDS HAVE ENDED ACROSS THE REGION...AND A BATCH
OF SHOWERS MOVING ACROSS THE TRI-STATE IS NOT EXPECTED TO PRODUCE
ANY WIDESPREAD WINDS EVEN REACHING WIND ADVISORY
CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

MALOIT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Jan 25, 12:36 AM EST, 3 hours 36 minutes earlier.

Area forecast discussion, Jan 25, 12:36 AM EST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1236 AM EST MON JAN 25 2010

.SYNOPSIS...
A STORM SYSTEM WILL MOVE THROUGH THE REGION LATE TONIGHT THROUGH
MONDAY...PRODUCING HEAVY RAIN...GUSTY WINDS AND ISOLATED
THUNDERSTORMS. THE SYSTEM DEPARTS MONDAY NIGHT...THEN WEAK HIGH
PRESSURE BUILDS INTO THE REGION THROUGH THE MIDDLE OF THE WEEK. A
COLD FRONT THEN APPROACHES LATE THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
LATEST SURFACE ANALYSIS PLACES THE WARM FRONT ACROSS THE
CWA...WITH THE LOWER HUDSON VALLEY STILL NORTH OF THE FRONT.
HEAVIER RAINFALL CURRENTLY OVER CENTRAL PA WILL SLOWLY SHIFT
EASTWARD THROUGH THE NIGHT. RAINFALL SHOULD BECOME STEADIER FOR AT
LEAST THE WESTERN ZONES BY DAYBREAK.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY NIGHT/...
MODEL GUIDANCE HAS TRENDED EVEN SLOWER WITH THIS SYSTEM AS
COMPARED WITH PREVIOUS RUNS...WITH THE HEAVIEST OF THE PRECIP NOW
IMPACTING WESTERN ZONES BETWEEN 12Z-18Z AND EASTERN ZONES FROM
15Z-21Z.

WITH WARM FRONT NORTH OF THE AREA BY MON MORNING...DEEP SURGE OF
MOISTURE DEVELOPS WITH 850MB DEWPOINTS CLIMBING TO AROUND 11C BY
18Z AND PWATS INCREASING TO AROUND 1.5 INCHES. WIDESPREAD HEAVY
RAIN EXPECTED WITH TOTAL QPF BETWEEN 1.5-2 INCHES. IN ADDITION...
STRONG WINDS EXPECTED WITH THIS SYSTEM AS GRADIENT TIGHTENS OVER
THE REGION AND 850 MB JET WITH 90+ KT WINDS SLIDES THROUGH THE
REGION LATE MON MORNING. SHALLOW INVERSION SHOULD KEEP MOST OF THE
WINDS FROM MIXING DOWN TO THE SFC...HOWEVER...SOME MIXING SHOULD
OCCUR ACROSS LONG ISLAND AND EASTERN CT. WILL CONTINUE HIGH WIND
WATCH FOR LONG ISLAND AND WILL GO AHEAD AND INCLUDE NEW LONDON AND
SOUTHERN MIDDLESEX COUNTIES AS 55-60 MPH WIND GUSTS ARE POSSIBLE.

WITH MARGINAL ML MUCAPE...WILL ALSO KEEP ISOLATED TSTMS IN THE
FCST. ANY TSTMS WOULD BE CAPABLE OF DAMAGING WINDS...AS THEY WOULD
BRING THE GUSTS DOWN TO THE SFC.

WITH STRONG SOUTHERLY FLOW AND WAA...HIGHS WILL CLIMB INTO THE
50S...POSSIBLY APPROACHING 60 IN SOME AREAS ON MON. A FEW RECORD
HIGH TEMPERATURES COULD BE SET.

COLD FRONT CLEARS THE REGION MON EVENING...AND PRECIP ENDS FROM
WEST TO EAST AND SKIES CLEAR OUT. HIGH PRES THEN BUILDS INTO THE
REGION TUE-WED...WITH A GUSTY WESTERLY FLOW THROUGHOUT THE DAY AND
DIMINISHED WINDS AT NIGHT. A WEAK FRONTAL BOUNDARY WILL PASS NORTH
OF THE AREA TUE...AND WILL CARRY SLIGHT CHANCE POPS WITH IT.

TEMPS A FEW DEGREES ABOVE NORMAL TUE...THEN DROP BACK CLOSER TO
NORMAL WED.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT WITH THE LARGE SCALE
PATTERN CONSISTING OF RIDGING IN THE WEST AND TROUGHING IN THE
EAST AS WELL AS SOUTHERN STREAM ENERGY MERGING WITH THE NORTHERN
STREAM OVER THE PLAINS AT THE END OF THE WEEK...WHICH COULD LEAD
TO A SIGNIFICANT WINTER STORM FOR THE MID ATLANTIC AND/OR SOUTHERN
NEW ENGLAND NEXT WEEKEND.

UPPER LOW DROPS INTO SOUTHERN ONTARIO ON THU...AND LIFTS INTO
NORTHERN QUEBEC ON FRI. ASSOCIATED SFC LOW WILL TRACK ACROSS
NORTHERN NEW ENGLAND AND DRAG A STRONG COLD FRONT ACROSS THE AREA
THU AFTN/EVE. BEST DYNAMICS LOOK TO PASS TO THE NORTH...SO THERE
DOESN/T LOOK LIKE A WHOLE LOT OF PRECIP WITH THIS FRONT...THE COLD
AIRMASS THAT FILTERS IN BEHIND WILL BECOME MORE IMPORTANT.

HIGHS ON FRI WILL STRUGGLE TO REACH THE 30 DEGREE MARK AS H85
TEMPS DROP TO AROUND -15C.

THE PHASING OF THE NORTHERN STREAM AND SOUTHERN STREAM BRANCHES
WILL BE CRITICAL TO THE EVENTUAL DEVELOPMENT AND TRACK OF THE SFC
LOW ACROSS THE SOUTHERN US AND ITS TRACK ONCE IT MOVES OFF THE
SE/MID ATLANTIC COAST. SINCE MODELS HAVE BEEN FLIP FLOPPING OVER
THE LAST 48 HOURS...FEEL ITS PRUDENT AT THIS POINT TO ADD AT LEAST
CHC POPS TO THE FORECAST FRI NIGHT/SAT. COLD AIRMASS ALREADY IN
PLACE WOULD SUPPORT SNOW.

TEMPS WED NIGHT AND THU WILL BE NEAR NORMAL LEVELS...THEN FALL
BELOW NORMAL FOR THE REMAINDER OF THE FORECAST PERIOD.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
FRONTAL SYSTEM CENTERED OVER THE WESTERN GREAT LAKES...WITH COLD
FRONT EXTENDING THROUGH THE OHIO AND TENNESSEE VALLEYS...CONTINUES
TO MOVE SLOWLY TO THE EAST AND WILL AFFECT THE AREA TERMINALS
THROUGH MONDAY AFTERNOON. THE TREND CONTINUES TO BE TO SLOW THE
EASTWARD PROGRESSION OF THE FRONTAL SYSTEM AND THIS WILL IMPACT
TIMING OF THE LOWER CONDITIONS TO IFR. SO CONFIDENCE REMAINS LOW
TIMING OF PRECIPITATION AND HEAVIER SHOWERS AND GUSTY WINDS. TIMING
LOOKS TO BE LATE MORNING INTO THE EARLY AFTERNOON MONDAY AS HEAVIEST
SHOWERS AND STRONGEST WINDS WILL BE ASSOCIATED WITH A NARROW BAND.
EMBEDDED THUNDERSTORMS ARE ALSO POSSIBLE IN THIS LINE. ONCE THIS
LINE MOVES THROUGH CONDITIONS ARE EXPECTED TO IMPROVE QUICKLY.

OUTLOOK 06Z TUESDAY THROUGH FRIDAY...
MONDAY NIGHT THROUGH WEDNESDAY...VFR.
THURSDAY...SUB VFR POSSIBLE WITH LIGHT SNOW/RAIN MIX.
THURSDAY NIGHT...BECOMING VFR.
FRIDAY...SUB VFR POSSIBLE LATE WITH SNOW ASSOCIATED WITH
POTENTIAL COASTAL LOW.

&&

.MARINE...
STORM SYSTEM APPROACHES TONIGHT AND WILL MOVE THROUGH THE REGION
BY MON EVENING.

WINDS GRADUALLY INCREASE TO 25-30 KT ON ALL WATERS DURING THE
OVERNIGHT...BUT WITH GALES EXPECTED BY DAYBREAK...WILL GO AHEAD
AND CARRY A GALE WARNING FOR ALL WATERS STARTING TONIGHT...ENDING
BY MON EVENING. STRONGEST WINDS ON THE OCEAN AND EASTERN LI
SOUND...WHERE 40-45 KT WINDS EXPECTED. IN ANY CONVECTION...STORM
FORCE WINDS ARE POSSIBLE...BUT WOULD LIKELY BE COVERED BY SPECIAL
MARINE WARNINGS.

WINDS DIMINISH TO SCA BY MON EVENING...THEN SCA CONDITIONS
EXPECTED THROUGH THE MIDDLE OF THE WEEK UNDER A PERSISTENT
WESTERLY FLOW.

SCA WINDS...POSSIBLY GALES ON PORTIONS OF THE WATERS...WITH COLD
FROPA THU AFTN/EVE. THIS COULD LINGER INTO FRI..ESPECIALLY ON THE
OCEAN. FLAGS POSSIBLE FRI NIGHT/SAT WITH COASTAL STORM...BUT TRACK
AND STRENGTH REMAIN UNCERTAIN AT THIS TIME.

&&

.HYDROLOGY...
A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE TRI-STATE FROM 6
AM MONDAY THROUGH 7 PM MONDAY.

EXPECT FROM 1.5 TO 2.5 INCHES OF RAIN...WITH LOCALLY HIGHER
AMOUNTS FROM LATE TONIGHT SUNDAY AFTERNOON THROUGH MONDAY EVENING.
THE HEAVIEST RAINFALL IS EXPECTED OVER NE NJ/LOWER HUDSON VALLEY
AND THE LOWEST OVER SE CT/EASTERN LONG ISLAND.

WITH 6-12 HR FLASH FLOOD GUIDANCE OF 1.5-2.0 INCHES ACROSS
NORTHEAST NJ AND 2.5-4.0 INCHES ELSEWHERE...THERE IS THE POTENTIAL
TO REACH/EXCEED FLASH FLOOD GUIDANCE MAINLY OVER NORTHEASTERN NJ
WITH THE CURRENT QPF FORECAST. RAINFALL RATES UP TO ONE INCH AN
HOUR WILL BE POSSIBLE...AND MAY AFFECT THE MONDAY MORNING COMMUTE.
AS A RESULT...THERE IS THE POTENTIAL FOR THE FLASH FLOODING OF
QUICK RESPONDING SMALL STREAMS OVER NE NJ AND ADJACENT AREAS OF
THE LOWER HUDSON VALLEY...AND MAINLY URBAN TYPE FLASH FLOODING
ELSEWHERE (MAINLY WITH ANY STRONGER CONVECTION).

&&

.CLIMATE...
CLIMATE RECORDS FOR MONDAY JANUARY 25TH

     SITE...HIGH...PCPN (INCHES)...
     KEWR....59........1.55........
     KBDR....53........1.43........
     KNYC....60........1.80........
     KLGA....57........1.43........
     KJFK....54........1.34........
     KISP....52........0.90........

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH FROM 6 AM EST THIS MORNING THROUGH THIS
     EVENING FOR CTZ005>012.
     HIGH WIND WATCH FROM 5 AM EST EARLY THIS MORNING THROUGH THIS
     AFTERNOON FOR CTZ008-011-012.
NY...FLASH FLOOD WATCH FROM 6 AM EST THIS MORNING THROUGH THIS
     EVENING FOR NYZ067>081.
     HIGH WIND WATCH FROM 5 AM EST EARLY THIS MORNING THROUGH THIS
     AFTERNOON FOR NYZ077>081.
NJ...FLASH FLOOD WATCH FROM 6 AM EST THIS MORNING THROUGH THIS
     EVENING FOR NJZ002>006-011.
MARINE...GALE WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ330-335-338-
     340-345-350-353-355.

&&
Hazardous weather outlook, Jan 24, 3:38 PM EST, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
338 PM EST SUN JAN 24 2010

CTZ008-011-012-NYZ077>081-251100-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
338 PM EST SUN JAN 24 2010

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.
   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>007-009-010-NJZ002>006-011-NYZ067>076-251100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-
338 PM EST SUN JAN 24 2010

...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-251100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
338 PM EST SUN JAN 24 2010

...GALE WARNING IN EFFECT UNTIL 6 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 9:42 AM ESTHigh Wind WarningOKXBronx, Kings, New York, Richmond, Suffolk, Westchester7 hr
Jan 25, 12:29 PM ESTAreal Flood AdvisoryOKXOrange, Putnam, Richmond, Rockland, Westchester6 hr
Jan 25, 4:31 PM ESTSmall Craft AdvisoryOKX35 hr
Jan 25, 9:12 AM ESTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Passaic, Union48 min

Nearby

Wind Advisories in New York, 2010Wind Advisories in Connecticut, 2010Wind Advisories in New Jersey, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.